Open Access
November 2006 Recursive partition structures
Alexander V. Gnedin, Yuri Yakubovich
Ann. Probab. 34(6): 2203-2218 (November 2006). DOI: 10.1214/009117906000000584


A class of random discrete distributions P is introduced by means of a recursive splitting of unity. Assuming supercritical branching, we show that for partitions induced by sampling from such P a power growth of the number of blocks is typical. Some known and some new partition structures appear when P is induced by a Dirichlet splitting.


Download Citation

Alexander V. Gnedin. Yuri Yakubovich. "Recursive partition structures." Ann. Probab. 34 (6) 2203 - 2218, November 2006.


Published: November 2006
First available in Project Euclid: 13 February 2007

zbMATH: 1119.60025
MathSciNet: MR2294980
Digital Object Identifier: 10.1214/009117906000000584

Primary: 60C05 , 60G09

Keywords: Dirichlet distribution , partition structure , recursive construction

Rights: Copyright © 2006 Institute of Mathematical Statistics

Vol.34 • No. 6 • November 2006
Back to Top